Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 34, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jan 23, 2012, 2:12 AM EST for 4 counties in Kentucky; Harrison County, Indiana. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 23, 2012, 2:12 AM EST (07:12 UTC)
- Expired
- Jan 23, 2012, 2:45 AM EST
- In force
- 33 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Harrison County, IN, Bullitt County, KY, Hardin County, KY, Jefferson County, KY, Nelson County, KY
The radar
The Louisville radar (KLVX), 20 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 23, 2:25 AM EST | TSTM WND DMG | Hillview, KY | VEHICLE DAMAGE FROM DOWNED TREES |
| Jan 23, 2:25 AM EST | TSTM WND DMG | Okolona, KY | POWER LINE DOWN AND TRANSFORMER BLOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 23, 12:34 AM EST | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.2 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 337 m²/s²
- 0-3 km storm-relative helicity
- 371 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
051
WUUS53 KLMK 230712
SVRLMK
INC061-KYC029-093-111-179-230745-
/O.NEW.KLMK.SV.W.0034.120123T0712Z-120123T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
212 AM EST MON JAN 23 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...
NORTHERN HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
SOUTHERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
NORTHERN NELSON COUNTY IN NORTH CENTRAL KENTUCKY...
SOUTHEASTERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 245 AM EST
* AT 211 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM FISHTOWN TO FORT KNOX TO RADCLIFF...MOVING EAST AT 55 MPH.
PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
VALLEY STATION...
OKOLONA...
FERN CREEK...
FAIRDALE...
HIGHVIEW...
BEECH GROVE AND BARRALLTON...
HUNTERS HOLLOW AND HEBRON ESTATES...
SCUFFLETOWN AND RIDGETOP...
THIXTON AND SOLITUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3804 8550 3801 8551 3799 8549 3787 8546
3782 8599 3786 8599 3788 8597 3792 8599
3809 8598 3819 8554
TIME...MOT...LOC 0711Z 259DEG 48KT 3809 8593 3793 8592
3777 8598
WIND...HAIL 60MPH 0.75IN
$$
EER3 follow-up statements
657
WWUS53 KLMK 230722
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
222 AM EST MON JAN 23 2012
INC061-230732-
/O.CAN.KLMK.SV.W.0034.000000T0000Z-120123T0745Z/
HARRISON IN-
222 AM EST MON JAN 23 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARRISON COUNTY
IS CANCELLED...
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3804 8550 3801 8551 3799 8549 3787 8546
3783 8594 3812 8584 3819 8554
TIME...MOT...LOC 0722Z 259DEG 48KT 3812 8575 3796 8574
3780 8580
$$
KYC029-093-111-179-230745-
/O.CON.KLMK.SV.W.0034.000000T0000Z-120123T0745Z/
JEFFERSON KY-NELSON KY-BULLITT KY-HARDIN KY-
222 AM EST MON JAN 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EST
FOR NORTHERN HARDIN...BULLITT...NORTHERN NELSON AND SOUTHERN
JEFFERSON COUNTIES...
AT 219 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FAIRDALE TO BEECH GROVE TO 9 MILES SOUTH OF PITTS
POINT...MOVING EAST AT 55 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
OKOLONA...
FERN CREEK...
FAIRDALE...
HIGHVIEW...
SHEPHERDSVILLE...
SCUFFLETOWN AND RIDGETOP...
THIXTON AND SOLITUDE...
COXS CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.
&&
LAT...LON 3804 8550 3801 8551 3799 8549 3787 8546
3783 8594 3812 8584 3819 8554
TIME...MOT...LOC 0722Z 259DEG 48KT 3812 8575 3796 8574
3780 8580
WIND...HAIL 60MPH 0.75IN
$$
RS081
WWUS53 KLMK 230733
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
233 AM EST MON JAN 23 2012
KYC093-230743-
/O.CAN.KLMK.SV.W.0034.000000T0000Z-120123T0745Z/
HARDIN KY-
233 AM EST MON JAN 23 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HARDIN COUNTY IS
CANCELLED...
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3804 8550 3801 8551 3799 8549 3787 8546
3785 8580 3786 8582 3814 8575 3819 8554
TIME...MOT...LOC 0733Z 258DEG 43KT 3816 8561 3800 8560
3784 8567
$$
KYC029-111-179-230745-
/O.CON.KLMK.SV.W.0034.000000T0000Z-120123T0745Z/
JEFFERSON KY-NELSON KY-BULLITT KY-
233 AM EST MON JAN 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EST
FOR BULLITT...NORTHERN NELSON AND SOUTHERN JEFFERSON COUNTIES...
AT 232 AM EST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HIGHVIEW TO CEDAR GROVE TO SCUFFLETOWN...MOVING EAST
AT 50 MPH.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
OKOLONA...
FERN CREEK...
HIGHVIEW...
SHEPHERDSVILLE...
SOLITUDE AND LENORE...
COXS CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.
&&
LAT...LON 3804 8550 3801 8551 3799 8549 3787 8546
3785 8580 3786 8582 3814 8575 3819 8554
TIME...MOT...LOC 0733Z 258DEG 43KT 3816 8561 3800 8560
3784 8567
WIND...HAIL 60MPH <.50IN
$$
RS219
WWUS53 KLMK 230744
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
244 AM EST MON JAN 23 2012
KYC029-111-179-230754-
/O.EXP.KLMK.SV.W.0034.000000T0000Z-120123T0745Z/
JEFFERSON KY-NELSON KY-BULLITT KY-
244 AM EST MON JAN 23 2012
...THE SEVERE THUNDERSTORM WARNING FOR BULLITT...NORTHERN NELSON AND
SOUTHERN JEFFERSON COUNTIES WILL EXPIRE AT 245 AM EST...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING AND WINDS
GUSTING TO AROUND 50 MPH.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3804 8550 3801 8551 3799 8549 3787 8546
3785 8580 3786 8582 3814 8575 3819 8554
TIME...MOT...LOC 0744Z 258DEG 43KT 3819 8545 3803 8544
3787 8551
$$
RSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 23, 12:00 AM EST, 2 hours 12 minutes earlier.
Area forecast discussion, Jan 23, 12:00 AM EST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1200 AM EST MON JAN 23 2012 ...Mesoscale Update... Healthy squall line extends from central Illinois to extreme western Kentucky and then on to near Memphis, TN. Extrapolating its current motion would put storms into Dubois County, Indiana right around 06Z, right in line with our current forecast. Still a few sources of uncertainty in how the night will unfold. First is the fact that the southern part of the squall line is not progressing toward central Kentucky very quickly. The northern end of the line shows better forward speed but is heading mainly toward central Indiana. Second, another line of storms extending from the Land Between the Lakes to near Jackson, TN is gaining strength. However, these storms are moving NNE and will likely be caught by the main squall line. Also plenty of questions of when and if the line will increase in forward speed, and whether the atmosphere will destabilize enough to support surface-based storms over central Kentucky. That said, the environment is very dynamic and a line of strong storms is headed our way. Best guess on timing remains 06Z for Dubois County...08-09Z for the I-65 corridor, and 10-12Z for the Bluegrass. The public will need to continue to monitor for possible watches and/or warnings. && .Short Term (Tonight and Monday)... ...Severe Weather Likely Tonight... Severe event still looks likely tonight with potential to be particularly hazardous since line of storms will move through during the overnight. The public is urged to have a plan in place as well as a way to receive warnings before they go to bed. Surface low currently over central Kansas will move northeast to the Quad Cities region by midnight with trailing cold front entering the middle Mississippi River Valley. A line of strong and severe storms will develop just west of the Mississippi River later this evening and race eastward through the overnight. Thoughts on timing of the line of storms entering the CWA have changed little over the past six hours as mesoscale models as well as operational models seem to agree on the 1 AM to 7 AM EST time frame. The line itself will likely move through over a shorter time span, but will leave a wider window to account for uncertainty in exact timing. More specifically, areas west of I-65 should expect storms from the 1 AM to 4 AM EST time frame, along the I-65 corridor around 3 or 4 AM EST, and east of I-65 between 4 and 7 AM EST. Thought has not really changed with respect to hazards either as damaging winds will be the main threats, especially west of I 65. Isolated tornadoes will also be possible as vertical and directional shear indicate embedded supercells along with bowing segments. The line of storms is expected to gradually weaken as it moves east of I-65 and into a more stable environment although a severe weather threat will likely still exist to our eastern border. There are still limiting factors worth noting and watching. First of all, instability will have to be acquired almost totally by advective components as low and mid level cloud cover has held strong today. This will yield marginal instability at best, which is no surprise for a January Ohio Valley event. Plenty of forcing from the negatively tilted mid level trough, the left exit region of a 100-120 knot upper level jet, and the front itself should compensate for lack of instability. Also, low level cold air trapped by the inversion has been delayed in getting scoured out and at least some degree of a low level stable layer will exist through the event which could limit how widespread damage occurs. Finally, have seen scenarios in the past where environment is so sheared that storms never really get organized. Just some things to consider, although we will likely have the benefit of upstream reports to get a handle on what we are facing before the line arrives. Currently, temperatures are in the mid 40s north to upper 50s south with low 50s dew points across our southern CWA. Temperatures will likely continue to rise through the evening with dew points increasing. Low level cloud cover has slowly eroded away from the southeast to northwest as downsloping off the Appalachians on a southeast wind helped. However, more mid level clouds have moved back in. Will likely not see any additional breaks in the clouds until the exit of the system late on Monday morning. Cold front will move through by midday on Monday with temperatures gradually falling through the mid 40s and precipitation quickly exiting. Will have strong winds along and after frontal passage as a look at time heights shows vertical theta surfaces reaching into the 40 knot range. Will visit potential for a wind advisory with later forecast packages. .Long Term (Monday night through Sunday)... Surface high pressure will bring us much quieter weather at the start of the long term and keep us dry into Wednesday morning. For much of the long term period we will once again have a Desert Southwest upper low that will head east across the southern U.S. and may or may not phase with an upper trof moving from the Prairie Provinces through the Great Lakes to New England. In situations like this earlier this season the GFS tended to be the better prog with its habit of being a bit slower and more conservative than the ECMWF. Once again, with the latest data suite, the GFS is a little slower than the ECMWF and we will lean toward the GFS solution. So, it looks like an inverted surface trof will form from the Texas coast to the windward side of the central Appalachians over the course of the day on Wednesday. Moisture will gradually spread northeastward along this axis and reach the LMK CWA, at least in the southwest, by Wednesday afternoon. Precipitation should then become widespread Wednesday night into Thursday, especially in Kentucky, as the system slowly moves through the region. Thursday night high pressure comes in from the mid-Mississippi Valley to push the precipitation out of our area. At this time the entire period looks to be plain rain for precip type. Friday we sit between low pressure developing in the southeast U.S. along the remnants of the old trof, and a weak cool front advancing from the upper Plains. Precip chances will be greater northwest and southeast of our area, but we will still need some small POPs. The cool front moves through on Saturday, primarily dry thanks to high pressure developing along the Gulf Coast, and then dry weather looks on tap for Saturday night into Sunday. Still no brutally cold air in the forecast, with highs in the 40s and 50s and lows in the 20s and 30s as we approach the first of February...though the weekend could be colder than currently progged depending on the amount of upper troffing that is realized. && .Aviation (06Z TAF Issuance)... Squall line into IL/western KY will push east across Kentucky, reaching BWG and SDF either side of 08Z, and making it into LEX around 10Z depending on cold pool driven acceleration. Ahead of the line, will initialize with LLWS as a 50 kt low-level jet slides across the area. MVFR ceilings, but SDF and BWG are in the warm sector with ceilings holding in fuel-alternate territory. Have taken the best shot at the line, and narrowed it down to a 1-1.5 hour window. Visibilities will drop into IFR at least briefly in the heaviest rain. Will carry MVFR in the trailing stratiform through daybreak, with the front coming through mid-morning. Behind the front conditions improve to VFR, but strong boundary-layer mixing and a tight gradient will crank SW winds up to a solid 20 kt, with gusts around 30 kt. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Mesoscale........RAS Short Term.......BJS Long Term........13 Aviation.........RAS
Hazardous weather outlook, Jan 23, 12:41 AM EST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1241 AM EST MON JAN 23 2012 INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>074- 240545- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY- NELSON KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY- 1241 AM EST MON JAN 23 2012 /1141 PM CST SUN JAN 22 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CROSS THE AREA BEFORE DAYBREAK. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE BEFORE 3 AM EST WEST OF INTERSTATE 65...AND BETWEEN 3 AM AND 5 AM EST EAST OF INTERSTATE 65. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. KYZ035>037-039>043-046>049-054>057-064>067-075>078-081-082-240545- FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY- GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- 1241 AM EST MON JAN 23 2012 /1141 PM CST SUN JAN 22 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. STRONG THUNDERSTORMS WILL MOVE THROUGH THE AREA BETWEEN 4 AM AND 7 AM EST. STRONG AND GUSTY WINDS ARE EXPECTED WITH THESE STORMS...AND DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TOWARD DAYBREAK. 40
In the hours before
Special weather statement, Jan 23, 1:43 AM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
143 AM EST MON JAN 23 2012
INZ076>078-084-090>092-230715-
CLARK-CRAWFORD-FLOYD-HARRISON-ORANGE-SCOTT-WASHINGTON-
143 AM EST MON JAN 23 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...
AT 142 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
SALEM TO 8 MILES EAST OF ENGLISH...AND MOVING NORTHEAST AT 50 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...HALF INCH
HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED
WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
SALEM...
BECKS MILL AND PLATTSBURG...
SHORTS CORNER AND PALMYRA...
PUMPKIN CENTER AND SOUTH BOSTON...
DAISY HILL AND LITTLE YORK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3833 8589 3836 8637 3876 8629 3878 8620
3877 8613 3879 8608 3877 8604 3877 8599
3876 8598 3877 8595 3876 8590 3873 8588
3874 8585 3881 8580 3882 8575
TIME...MOT...LOC 0644Z 246DEG 44KT 3873 8614 3830 8630
EERSpecial weather statement, Jan 23, 1:51 AM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
151 AM EST MON JAN 23 2012
KYZ024-027-028-230730-
BRECKINRIDGE-GRAYSON-HARDIN-
151 AM EST MON JAN 23 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...
AT 147 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST
OF BRANDENBURG TO 8 MILES WEST OF BROWNSVILLE...AND MOVING EAST AT 45
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
LEITCHFIELD...
ELIZABETHTOWN...
WEST CLIFTY AND VERTREES...
WAX AND SUMMIT...
RED HILL AND DIETZ ACRES...
ADDINGTON FIELD AIRPORT AND SEVEN CORNERS...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 81 AND 94.
THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 107 AND 137.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3788 8634 3789 8626 3780 8612 3782 8601
3791 8598 3792 8583 3789 8581 3788 8584
3783 8575 3773 8568 3754 8588 3744 8590
3745 8604 3739 8602 3739 8606 3734 8607
3735 8611 3733 8610 3732 8646
TIME...MOT...LOC 0651Z 273DEG 39KT 3786 8619 3720 8636
MJLocal storm report, Jan 23, 1:56 AM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
156 AM EST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 AM TSTM WND DMG 1 W LEWISPORT 37.93N 86.92W
01/23/2012 HANCOCK KY AMATEUR RADIO
BARN BLOWN AWAY ALONG HWY 334
&&
EVENT NUMBER LMK1200102
RLLocal storm report, Jan 23, 1:59 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
159 AM EST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 AM NON-TSTM WND DMG WOODBURN 36.84N 86.53W
01/23/2012 WARREN KY BROADCAST MEDIA
TREES AND POWER LINES DOWN FROM GRADIENT WINDS
&&
EVENT NUMBER LMK1200103
RLLocal storm report, Jan 23, 2:03 AM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
203 AM EST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 AM TSTM WND DMG ENGLISH 38.33N 86.46W
01/23/2012 CRAWFORD IN BROADCAST MEDIA
POWER OUTAGES IN ENGLISH. DISPATCH REPORTED POWER
OUTAGES IN GRANTSBURG.
&&
EVENT NUMBER LMK1200104
RLLocal storm report, Jan 23, 2:08 AM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
208 AM EST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM TSTM WND DMG LEWISBURG 36.99N 86.95W
01/23/2012 LOGAN KY LAW ENFORCEMENT
ROOF BLOWN OFF A MOBILE HOME AND BLOWN INTO POWER LINES
WHICH WERE DOWNED.
&&
EVENT NUMBER LMK1200105
RLThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 12:57 AM EST | Severe Thunderstorm Warning | LMK | Hancock, Ohio | 33 min |
| Jan 23, 1:21 AM EST | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hancock, Ohio | 24 min |
| Jan 23, 1:21 AM EST | Severe Thunderstorm Warning | LMK | Butler, Logan, Ohio | 24 min |
| Jan 23, 1:41 AM EST | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 34 min |
| Jan 23, 1:44 AM EST | Severe Thunderstorm Warning | LMK | Butler, Logan, Simpson, Warren | 31 min |
| Jan 23, 1:51 AM EST | Special Weather Statement | LMK | Grayson, Hardin | 39 min |
| Jan 23, 2:02 AM EST | Severe Thunderstorm Warning | LMK | Edmonson, Grayson, Hart, Warren | 28 min |
| Jan 23, 2:14 AM EST | Severe Thunderstorm Warning | LMK | Allen, Simpson, Warren | 31 min |
| Jan 23, 2:15 AM EST | Special Weather Statement | LMK | Jefferson, Oldham, Trimble | 30 min |
| Jan 23, 2:30 AM EST | Special Weather Statement | LMK | Larue, Nelson | 60 min |
| Jan 23, 2:34 AM EST | Severe Thunderstorm Warning | LMK | Barren, Hart | 26 min |
| Jan 23, 2:38 AM EST | Severe Thunderstorm Warning | LMK | Allen, Barren, Monroe | 37 min |
| Jan 23, 2:44 AM EST | Special Weather Statement | LMK | Anderson, Shelby, Spencer | 31 min |
| Jan 23, 2:47 AM EST | Special Weather Statement | LMK | Henry, Trimble | 28 min |
| Jan 23, 2:51 AM EST | Severe Thunderstorm Warning | LMK | Henry, Oldham, Shelby | 24 min |
| Jan 23, 3:01 AM EST | Special Weather Statement | LMK | Green, Taylor | 29 min |
| Jan 23, 3:09 AM EST | Severe Thunderstorm Warning | LMK | Adair, Cumberland, Metcalfe, Monroe | 36 min |
| Jan 23, 3:15 AM EST | Severe Thunderstorm Warning | LMK | Boyle, Casey, Marion | 30 min |
| Jan 23, 3:15 AM EST | Severe Thunderstorm Warning | LMK | Mercer, Washington | 30 min |
| Jan 23, 3:21 AM EST | Special Weather Statement | LMK | Anderson, Franklin, Scott, Woodford | 24 min |
| Jan 23, 3:43 AM EST | Special Weather Statement | LMK | Adair, Clinton, Cumberland, Russell | 32 min |
| Jan 23, 3:44 AM EST | Special Weather Statement | LMK | Fayette, Harrison, Jessamine, Mercer, Scott, Woodford | 31 min |
| Jan 23, 3:46 AM EST | Special Weather Statement | LMK | Boyle, Casey, Garrard, Lincoln | 29 min |
| Jan 23, 4:09 AM EST | Special Weather Statement | LMK | Clinton, Russell | 21 min |
| Jan 23, 4:10 AM EST | Special Weather Statement | LMK | Bourbon, Clark, Garrard, Lincoln, Madison, Nicholas | 35 min |
| Jan 23, 4:32 AM EST | Special Weather Statement | LMK | Clinton | 13 min |
| Jan 23, 5:42 AM EST | Wind Advisory | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more | 11 hr |
| Jan 23, 11:21 AM EST | Severe Thunderstorm Warning | LMK | Henry, Trimble | 24 min |
| Jan 23, 12:37 AM EST | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Orange, Perry | 38 min |
| Jan 23, 1:10 AM EST | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Orange, Perry | 35 min |
| Jan 23, 1:43 AM EST | Special Weather Statement | LMK | Washington | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.